Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 7, 2021, 5:32 PM EDT for Highlands County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 5:32 PM EDT (21:32 UTC)
- Expired
- Aug 7, 2021, 6:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.25 in
- Wind
- 40
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS82 KTBW 072132
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
532 PM EDT Sat Aug 7 2021
FLZ057-072230-
Highlands FL-
532 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of western Highlands
County through 630 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Placid, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sebring, Lake Placid, Sebring Regional Airport, Sylvan Shores, Lake
Istokpoga, Lake Josephine, Placid Lakes and Lorida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2713 8144 2722 8156 2764 8141 2751 8120
2749 8121 2744 8114 2741 8114 2739 8111
TIME...MOT...LOC 2131Z 211DEG 15KT 2726 8145
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:51 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 7, 1:51 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 151 PM EDT Sat Aug 7 2021 .DISCUSSION... Ridging to the south has caused a south to southwest flow once again. This helped to bring a few showers from the gulf to the coastal areas. As we go throughout the afternoon the main focus for shower and storm activity will be inland. The south to southwest flow will help to push the shower activity to the east coast of the Florida in the evening hours. The ridge will start to shift north on Sunday. This is going to bring us into a more neutral flow pattern to wrap up the weekend. Neutral flow tends to favor inland shower activity as the east and west coast seabreeze collide. The ridge will move north of the area by Monday and looks to stay north of us for much of the work week. This will keep our flow easterly through the week. This type of pattern tends to favor inland shower and storm activity in the afternoon before the storms start to push towards the west coast in the evening. && .AVIATION... VFR conditions expected through the period outside of thunderstorm activity. Best chance for thunderstorms will be at our southern and inland terminals with VCTS for most in the late afternoon and evening hours. Winds will remain out of the southwest with a seabreeze occurring at our coastal sites. && .MARINE... Winds will remain mainly below 10 knots through the next 5 days. Ridging will start to shift north and this will shift winds from the southwest to the east through Sunday and Monday. The only main weather hazard will be isolated to scattered shower and thunderstorm activity in the afternoon and evening hours each day. && .FIRE WEATHER... Summer time moisture in place with no fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 93 79 93 79 / 30 10 30 20 FMY 93 77 93 77 / 40 20 50 30 GIF 93 76 92 76 / 60 20 50 30 SRQ 90 77 91 77 / 20 10 30 20 BKV 91 72 92 73 / 40 10 30 20 SPG 90 80 90 80 / 20 10 30 20 && Sea Breeze Thunderstorm Regime For Today: 6 Sea Breeze Thunderstorm Regime For Tomorrow: 1 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...27/Shiveley UPPER AIR...05/Carlisle DECISION SUPPORT...05/Carlisle
In the hours before
Special weather statement, Aug 7, 2:45 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
245 PM EDT Sat Aug 7 2021
FLZ249-251-071915-
Inland Pasco FL-Inland Hillsborough FL-
245 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Pasco
and northeastern Hillsborough Counties through 315 PM EDT...
At 245 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pebble Creek, or near Temple Terrace, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Zephyrhills West, Hillsborough River
State Park, Pebble Creek, Wesley Chapel South, Zephyrhills South,
University, Wesley Chapel, Thonotosassa, New Tampa, Meadow Pointe,
Lettuce Lake Park and Crystal Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2831 8225 2809 8211 2801 8235 2804 8237
2806 8241 2816 8247
TIME...MOT...LOC 1845Z 242DEG 8KT 2812 8235
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 7, 3:12 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
312 PM EDT Sat Aug 7 2021
FLZ052-249-251-071945-
Inland Pasco FL-Polk FL-Inland Hillsborough FL-
312 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Pasco,
northwestern Polk and northeastern Hillsborough Counties through 345
PM EDT...
At 312 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zephyrhills, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zephyrhills, Zephyrhills South, Rockridge, Crystal Springs,
Zephyrhills Municipal Airport and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2808 8215 2819 8222 2832 8204 2832 8200
2831 8199 2831 8196 2835 8196 2835 8189
2822 8178
TIME...MOT...LOC 1912Z 245DEG 12KT 2817 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 7, 5:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
532 PM EDT Sat Aug 7 2021
FLZ057-072230-
Highlands FL-
532 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of western Highlands
County through 630 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Placid, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sebring, Lake Placid, Sebring Regional Airport, Sylvan Shores, Lake
Istokpoga, Lake Josephine, Placid Lakes and Lorida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2713 8144 2722 8156 2764 8141 2751 8120
2749 8121 2744 8114 2741 8114 2739 8111
TIME...MOT...LOC 2131Z 211DEG 15KT 2726 8145
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:45 PM EDT | Special Weather Statement | TBW | Pasco | 30 min |
| Aug 7, 3:12 PM EDT | Special Weather Statement | TBW | Polk | 33 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.